MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED STANDARD INSERT 36 MM X 6 MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. AEQUALIS REVERSED STANDARD INSERT 36 MM X 6 MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number DWB993
Medical Device Problem Codes Unstable (1667); Device Dislodged or Dislocated (2923); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374); Joint Laxity (4526)
Date of Event 01/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is not cleared for sale in the u.S., but a similar device is commercially available in the u.S.Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The revision of reversed ii hcp stem was necessary due to instability issues.It was replaced with a cemented stem featuring a constrained insert for enhanced stability.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received pe liner shows significant signs of long-term implantation, as it is highly worn and deformed.The device history record could not be reviewed because as the lot number was not communicated.A review of the labeling did not indicate any abnormalities.However, on the available x-rays medical opinion was sought from an experienced independent medical expert as below, ¿yes, the image clearly shows a dislocation of the reverse total shoulder arthroplasty, so the event can be confirmed.¿ based on investigation, definitive root cause could not be determined, most likely the possible root cause is a patient related issue.Usually in case of a patient with insufficient soft tissue tension, allows too much ¿joint play¿ which will eventually damage the pe liner to such an extent that containment is diminished, and complete joint dislocation may happen.If any further information is provided, the complaint report will be updated.

Brand Name
AEQUALIS REVERSED STANDARD INSERT 36 MM X 6 MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18659302
Report Number3000931034-2024-00045
Device Sequence Number20848901
Product Code KWS
UDI-Device Identifier03700386916540
UDI-Public03700386916540
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDWB993
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/12/2024
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date02/07/2024
Supplement Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexFemale